Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 45, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 29, 2016, 11:59 PM CDT for Young County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2016, 11:59 PM CDT (04:59 UTC)
- Expired
- May 30, 2016, 4:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Young County, TX
The radar
The Dyess AFB radar (KDYX), 90 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 12:16 AM CDT | FLASH FLOOD | 5 Nnw Graham, TX | WATER FLOWING ACROSS HWY 380 AT BRYAN FARM ROAD AND EASTSIDE LAKE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1610 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
289 WGUS54 KFWD 300459 FFWFWD TXC503-300900- /O.NEW.KFWD.FF.W.0045.160530T0459Z-160530T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1159 PM CDT SUN MAY 29 2016 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... YOUNG COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 400 AM CDT * AT 1158 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. OVER THREE INCHES OF RAIN HAS ALREADY FALLEN IN MANY AREAS. THIS RAINFALL WILL LEAD TO EXCESSIVE WATER RUNOFF AND CAUSE FLASH FLOODING. LOW-LYING AREAS ARE MOST VULNERABLE TO RAPIDLY RISING WATER. SOME LOW-WATER CROSSINGS MAY FLOOD AND BECOME IMPASSABLE. SIGNIFICANT FLOODING IN AND AROUND NEWCASTLE MAY BE ONGOING! * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... GRAHAM...OLNEY AND NEWCASTLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3340 9895 3339 9842 3295 9843 3296 9895 $$ JLDUNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 11:56 PM CDT, 3 minutes earlier.
Area forecast discussion, May 29, 11:56 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1156 PM CDT SUN MAY 29 2016 .AVIATION... A thunderstorm complex will move slowly east/southeast across North Texas and will impact the Metroplex TAF sites between 07 and 11Z. The storm complex will move into Central Texas toward sunrise. Some MVFR ceilings will accompany the storms and remain in place through mid morning Monday. VFR conditions will prevail at all North and Central Texas TAF sites Monday afternoon and evening. A southeast wind will continue between 8 and 12 knots except for stronger gusts in and near thunderstorms. Additional thunderstorms are expected Monday afternoon and evening but confidence is low on the timing and coverage so will not include in the extend portion of this forecast. 79 && .PREV DISCUSSION... /ISSUED 312 PM CDT SUN MAY 29 2016/ Another week, but the forecast remains the same. Each afternoon, there will be showers and thunderstorms developing across the western half of Texas and eventually moving east. Over the next several days, we will likely see more time without rain than with rain, but the rain chances will not go away until late in the week and possibly the weekend. Severe chances this week are lower than usual for this time of year, with locally heavy rainfall being the primary threat late Tuesday and Wednesday. For today and Memorial Day, the forecast should sound familiar. Thunderstorms are once again ongoing in the Texas panhandle, as well as just east of the caprock escarpment along a dry line. These storms will eventually form this evening's mesoscale complex, and will once again move through much of the area during the overnight hours. Ahead of the dry line, there is some destabilization going on with the sunshine and abundant low level moisture, as dew points remain in the mid 60s. Surface based CAPE is running from 1000 to 3500 J/kg across North and Central Texas, which means we could see a few storms develop before 6 PM. Even so, the chance for rain will increase after 9 PM for most areas. Memorial Day itself will not be a washout, as the overnight storms will diminish early in the day, leaving most of Monday with a mix of sunshine and clouds, before the cycle repeats itself. Attention then turns to the midweek system, which will likely have more of an impact on many of us. Low level and mid level moisture will still be with us by Tuesday night and Wednesday, while upper level lift will increase as an upper level low moves closer to North and Central Texas at the same time the next front gets here. All of this will combine for higher chances for showers and thunderstorms. Moisture, lift, and instability will be in place, while the wind shear will not necessarily be favorable for widespread severe storms. However, the lack of wind shear will allow for storms to be slow moving and efficient rainfall producers. If the current forecast holds true, this would produce a fairly large area of 2 inch rainfall across portions of the region. This has the potential to cause some flooding issues in North Texas, mainly from the rate of rainfall, and not necessarily the storm total amounts of rainfall. As more details are known, there is the potential for watches being issued. Since the heaviest rainfall will likely be tied to the exact positions of the surface and upper air features, confidence is too low at this time to pinpoint areas for any flood watches. Fox && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 87 70 85 69 / 50 30 30 50 60 Waco 69 87 68 86 69 / 50 30 30 50 50 Paris 67 84 67 82 68 / 30 20 20 40 50 Denton 66 86 68 84 68 / 50 30 30 50 70 McKinney 66 85 67 86 68 / 40 30 20 40 60 Dallas 69 88 71 85 70 / 40 30 30 50 60 Terrell 69 86 68 86 68 / 40 20 20 40 50 Corsicana 69 86 69 85 69 / 40 20 20 40 50 Temple 68 84 68 84 70 / 50 30 30 50 50 Mineral Wells 67 85 67 84 67 / 60 30 30 50 70 && .FWD Watches/Warnings/Advisories... None. && 79/82
Hazardous weather outlook, May 29, 3:52 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 352 PM CDT SUN MAY 29 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 352 PM CDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH TEXAS THIS EVENING. THE ENVIRONMENT ACROSS THE REGION IS QUITE UNSTABLE AND ANY STORMS THAT DEVELOP COULD BE SEVERE WITH MAINLY A DAMAGING WIND AND HAIL THREAT. LATER TONIGHT...THUNDERSTORMS THAT HAVE DEVELOPED ACROSS WEST TEXAS MAY APPROACH NORTH TEXAS. IF THESE STORMS MAKE IT INTO THE AREA...SOME COULD BE SEVERE WITH DAMAGING WINDS. BEST CHANCES FOR STORMS OVERNIGHT WILL BE WEST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS MONDAY THROUGH FRIDAY. SOME SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME...AS WELL AS HEAVY RAIN THAT MAY LEAD TO LOCALIZED FLOODING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS A COLD FRONT MOVES INTO THE AREA. WHILE SOME SEVERE WEATHER WILL BE POSSIBLE...THERE IS ALSO A THREAT FOR HEAVY RAINFALL WHICH MAY LEAD TO SOME FLOODING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING INTO THE OVERNIGHT HOURS. DUNN
In the hours before
Local storm report, May 29, 8:37 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
837 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL SAVOY 33.60N 96.36W
05/29/2016 E1.75 INCH FANNIN TX TRAINED SPOTTER
SPOTTER REPORTS 1.75 INCH HAIL IN SAVOY, TX.Special weather statement, May 29, 8:50 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
850 PM CDT SUN MAY 29 2016
TXZ121-300215-
KAUFMAN-
850 PM CDT SUN MAY 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KAUFMAN COUNTY...
AT 850 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER COMBINE...OR
NEAR SEAGOVILLE...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TERRELL...SEAGOVILLE...FORNEY...KAUFMAN...CRANDALL...COMBINE...TALTY...POST
OAK BEND CITY...ROSSER...OAK RIDGE AND LAWRENCE.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 487 AND 503.
LAT...LON 3245 9647 3244 9648 3248 9651 3250 9650
3251 9651 3251 9650 3253 9651 3254 9653
3255 9652 3268 9652 3281 9643 3282 9608
3281 9608
TIME...MOT...LOC 0150Z 221DEG 18KT 3261 9649
79Local storm report, May 29, 9:39 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
939 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 4 E VAN ALSTYNE 33.42N 96.51W
05/29/2016 E1.75 INCH GRAYSON TX PUBLIC
PICTURE VIA TWITTER OF GOLF BALL SIZED HAIL 4 MILES EAST
OF VAN ALSTYNE.Special weather statement, May 29, 10:48 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1048 PM CDT SUN MAY 29 2016 TXZ129-300415- EASTLAND TX- 1048 PM CDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN EASTLAND COUNTY UNTIL 1115 PM CDT... AT 1047 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NORTHWEST OF CISCO...MOVING SOUTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EASTLAND AND CISCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN FORT WORTH. && LAT...LON 3251 9911 3251 9874 3217 9888 3218 9912 TIME...MOT...LOC 0347Z 309DEG 10KT 3242 9906 JLDUNN
Local storm report, May 29, 11:03 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1103 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM TSTM WND GST 5 S BRECKENRIDGE 32.68N 98.90W
05/29/2016 E60 MPH STEPHENS TX TRAINED SPOTTER
SPOTTER ESTIMATES WIND GUST OF 60 MPH WITH POWER OUT IN
THE TOWN OF BRECKENRIDGE.Local storm report, May 29, 11:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1159 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM FLASH FLOOD 6 S BRECKENRIDGE 32.66N 98.90W
05/29/2016 STEPHENS TX PUBLIC
PUBLIC REPORT OF WATER ACROSS FM 576 ABOUT 6 MILES SOUTH
OF BRECKENRIDGE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:08 PM CDT | Special Weather Statement | FWD | Collin, Rockwall | 22 min |
| May 29, 7:24 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Grayson | 66 min |
| May 29, 7:29 PM CDT | Special Weather Statement | FWD | Lamar | 31 min |
| May 29, 7:37 PM CDT | Areal Flood Advisory | FWD | Collin, Rockwall | 113 min |
| May 29, 8:02 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 58 min |
| May 29, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Young | 65 min |
| May 29, 8:20 PM CDT | Tornado Warning | FWD | Young | 25 min |
| May 29, 8:50 PM CDT | Special Weather Statement | FWD | Kaufman | 25 min |
| May 29, 8:56 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 64 min |
| May 29, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Young | 48 min |
| May 29, 9:14 PM CDT | Flash Flood Warning | FWD | Young | 3 hr |
| May 29, 9:35 PM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Kaufman | 3 hr |
| May 29, 9:54 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 66 min |
| May 29, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 59 min |
| May 29, 10:36 PM CDT | Flash Flood Warning | FWD | Young | 84 min |
| May 29, 10:48 PM CDT | Special Weather Statement | FWD | Eastland | 27 min |
| May 29, 11:01 PM CDT | River Flood Warning | FWD | Dallas | 22 hr |
| May 29, 11:01 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Palo Pinto, Stephens | 59 min |
| May 29, 11:26 PM CDT | Areal Flood Advisory | FWD | Eastland, Stephens | 2 hr |
| May 29, 11:32 PM CDT | Flash Flood Warning | FWD | Eastland, Stephens | 3 hr |
| May 29, 11:57 PM CDT | River Flood Warning | FWD | Stephens | 31 hr |
| May 30, 12:26 AM CDT | Special Weather Statement | FWD | Comanche, Eastland, Erath | 64 min |
| May 30, 12:32 AM CDT | Areal Flood Advisory | FWD | Jack, Wise | 118 min |
| May 30, 12:40 AM CDT | Areal Flood Advisory | FWD | Palo Pinto | 2 hr |
| May 30, 1:19 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood | 41 min |
| May 30, 1:29 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 46 min |
| May 30, 1:35 AM CDT | Special Weather Statement | FWD | Comanche | 55 min |
| May 30, 1:54 AM CDT | Special Weather Statement | FWD | Johnson, Tarrant | 51 min |
| May 30, 2:04 AM CDT | Special Weather Statement | FWD | Erath | 41 min |
| May 30, 2:10 AM CDT | Special Weather Statement | FWD | Mills | 65 min |
| May 30, 2:15 AM CDT | Areal Flood Warning | FWD | Eastland, Stephens | 6 hr |
| May 30, 2:25 AM CDT | Special Weather Statement | FWD | Hamilton | 50 min |
| May 30, 2:55 AM CDT | Special Weather Statement | FWD | Coryell, Hamilton, Lampasas | 65 min |
| May 30, 3:05 AM CDT | River Flood Warning | FWD | Comanche | 43 hr |
| May 30, 3:15 AM CDT | Special Weather Statement | FWD | Lampasas | 60 min |
| May 30, 3:44 AM CDT | River Flood Warning | FWD | Hunt | 44 hr |
| May 30, 3:44 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 31 hr |
| May 30, 8:11 AM CDT | Areal Flood Warning | FWD | Eastland | 3 hr |
| May 30, 9:07 AM CDT | River Flood Warning | FWD | Denton | 56 hr |
| May 30, 9:07 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 13 days |
| May 30, 9:25 AM CDT | River Flood Warning | FWD | Parker | 7 days |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.